Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

July 2, 2021Fulton County, New York

NWS Albany, NY issued this special weather statement at Jul 2, 2021, 3:41 PM EDT for Fulton County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 3:41 PM EDT (19:41 UTC)
Expired
Jul 2, 2021, 4:30 PM EDT
In force
49 min
Issued by
NWS Albany, NY

County Fulton County, NY

The radar

The Albany radar (KENX), 70 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WWUS81 KALY 021941
SPSALY

Special Weather Statement
National Weather Service Albany NY
341 PM EDT Fri Jul 2 2021

NYZ033-038>040-082-022030-
Southern Fulton-Hamilton-Northern Fulton-Southern
Herkimer-Montgomery-
341 PM EDT Fri Jul 2 2021

...A HEAVY SHOWER WILL AFFECT SOUTH CENTRAL HAMILTON... 
FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY 
COUNTIES...

At 338 PM EDT, a heavy shower was located over St. Johnsville, or 
near Little Falls, moving northeast at 40 mph.

Winds of around 30 mph are possible with this shower.

Locations impacted include...
Little Falls, Fort Plain, Dolgeville, St. Johnsville, Ephratah,
Stratford, Caroga Lake Public Campground, Caroga Lake, Oppenheim,
Nelliston, Bleecker, Arietta, Ingham Mills, Pinnacle, Lotville,
Rasbach Corner, Knappville, Shaker Place, Mindenville and Davys
Corners.

This includes Interstate 90 near exit 29A.
 
Torrential rainfall is also occurring with this storm, and may cause 
localized poor drainage and street flooding. Do not drive your 
vehicle through flooded roadways.

LAT...LON 4287 7473 4301 7489 4337 7457 4317 7425
TIME...MOT...LOC 1938Z 227DEG 36KT 4300 7473 

$$

Wasula

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:45 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 2, 1:45 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
145 PM EDT Fri Jul 2 2021

.SYNOPSIS...
Unsettled weather continues into the holiday weekend with
occasional showers, isolated thunderstorms and below normal
temperatures.  Conditions should gradually improve on Sunday for the
4th of July festivities. Above normal temperatures return by Tuesday
of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 pm, upper low centered over western PA with a
conveyor belt of mid/high level moisture across the ALY CWA.
Regional radar mosaic shows showers most widespread over the Tug
Hill/Mohawk Valley/Adirondacks along the diffluent region of
upper level jet max. Going forward today, this is generally
where the highest probability for precipitation will continue.
South of there (generally along and south of I-90), PoPs were
reduced to the chance category for most of the day. 925 mb
easterly winds has allowed for some downsloping to result in
less shower coverage in the lee of the higher terrain of western
New England into portions of the Hudson Valley. Weak upslope
flow is generating some drizzle over portions of the Capital
District into the Helderbergs. Thunder chances were reduced to
slight chance or below for much of the forecast area, as SPC
Mesoanalysis and HREF MUCAPE progs keep areas north and east of
the western Mohawk Valley/eastern Catskills /mid-Hudson Valley
fairly stable.

Regional visible satellite shows partial clearing over portions
of central/western NY. In this area, modest surface-based
destabilization may occur, with 500-1000 J/kg of SBCAPE progged
by the 12Z HREF mean. Convective initiation may occur in this
region along an inverted surface trough and/or differential
heating boundaries. Best chance for this scenario to unfold in
the ALY CWA is over the western Mohawk Valley/Schoharie
Valley/eastern Catskills/Mid- Hudson Valley. Given strong deep-
layer shear of 40-55kt in this area along with low freezing
levels, some marginally severe hail cannot be ruled out in the
strongest updrafts, with gusty winds possible as well. SPC has
placed a marginal risk of severe weather here for the afternoon
and evening. Locally heavy rainfall will also be possible given
fairly weak winds from the surface to 600 mb leading to somewhat
slow storm motions, along with relatively stationary area of
convergence along the trough favoring repeated updrafts in the
same area. Best probability for stronger storms here is roughly
19-24Z.

Tonight, the upper low is forecast to drift eastward across
northern PA. Showers and a few storms will linger early across
southern zones, but overall the coverage of showers is expected
to decrease as the better jet forcing shifts eastward. Plenty of
clouds should remain, with lows mainly in the 50s expected.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The upper low continues its gradual eastward shift across the
region Saturday into Sunday before finally exiting to the east
during the day Sunday. This will result in continued cloudiness
and chances for showers Saturday into Sunday morning.

Temperatures on Saturday will be quite cool by July standards,
with highs in the low 60s. These values should set new record
low max temps for the day. See climate section below for record
values.

Sunday, conditions are expected to gradually improve as the
upper low exits to the east. Locations south and east of Albany
have the better chance for isolated to scattered showers and
storms throughout the day. Locations to the north and west of
Albany have the best chance for some partial clearing and dry
weather, especially for 4th of July festivities. Temps should
rebound as well, back into the upper 60s to low 70s by late
afternoon. Overnight lows both Saturday and Sunday nights will
be in the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Guidance is in agreement the upper low/trough finally exits the
Northeast and the longwave pattern becomes less amplified and more
summer-like across the CONUS with an active northern stream along
the International Border. There are differences with the timing and
amplitude of individual short waves though.

Initially ridging is expected to shift across the region returning
warmth, seasonable temperatures to the area Monday. Expecting highs
into the lower 80s up the Hudson River Valley and in portions of the
Mohawk Valley with 70s elsewhere. Short wave energy moving across
central Canada dig a trough across the Great Lakes Region as we head
into mid-week. This returns chances for convection to the area
beginning Monday night as its associated low pressure system
approaches. Tuesday is expected to be the warmest day of the period
with the area in the warm sector with highs mainly in the 80s with
some lower 90s in the Hudson River Valley. With the passage of the
system's cold front a cooler airmass will be ushered with highs
Thursday expected to be mainly in the 70s.

Of note, Tropical Storm Elsa has the potential to cross Florida and
move up Southeast Coast early to midweek. Please refer to forecasts
issued by the National Hurricane Center.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Rather unsettled pattern for the next couple of days as flight
conditions will generally be within MVFR category.  Given the nature
of the upper low nearby and mesoscale effects, it will be a
challenge to forecast where/if the showers/thunderstorms will occur.
Per latest hires reflectivity guidance, periods of showers and
drizzle with mid-late afternoon heavier shower or thunderstorm (low
probability at this time).  Then for tonight, as low level moisture
remains high, some mist/fog potential with MVFR and lower ceilings
toward IFR are expected.

During Saturday morning, as this upper low will likely be overhead,
we will likely see scattered showers/drizzle as we will place PROB30
groups at this time.  Visibilities should improve but ceilings
remain within MVFR categories.

Winds will generally be from the north at speeds of 10kts or less
with direction and magnitudes dropping to light and variable
tonight.

Outlook...

Saturday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Independence Day: Low Operational Impact. Isolated SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
Unsettled weather continues into the holiday weekend with
occasional showers, isolated thunderstorms and below normal
temperatures.  Conditions should gradually improve on Sunday for the
4th of July festivities. Above normal temperatures return by Tuesday
of next week.

This will keep relative humidity levels high through the first
half of the weekend with average values at or above 80 percent
into Saturday night.

&&

.HYDROLOGY...
Cooler with unsettled weather continues into the holiday
weekend as an upper low swings through the region. Chances for
showers and a few thunderstorms will be possible today through
at least Saturday night with total QPF ranging from 0.75" to
1.5". Though, some heavier bursts are possible within and storm.
The latest 12 hour rainfall totals from the NYS mesonet range
from a hundredth in the southern Dacks up to 1.7" at Medusa.
With that being said, this is beneficial gradual rainfall with
no river flooding expected.

The weather will begin to improve on Sunday with warmer
temperatures and lower chances for showers. Expecting fair
weather to return by Monday with summer warmth returning.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.CLIMATE...
Record Low Maximum Temperatures for July 3rd...

Albany NY: 69 degrees set in 1992
Glens Falls NY: 64 degrees set 1992
Poughkeepsie NY: 70 degrees set in 1982

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JLV
NEAR TERM...Thompson
SHORT TERM...JLV
LONG TERM...IAA
AVIATION...BGM
FIRE WEATHER...JLV
HYDROLOGY...JLV
CLIMATE...
Hazardous weather outlook, Jul 2, 10:55 AM EDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1055 AM EDT Fri Jul 2 2021

CTZ001-013-MAZ001-025-NYZ032-033-038>043-048>054-060-061-082>084-
VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Western Schenectady-Eastern Schenectady-
Southern Saratoga-Western Albany-Eastern Albany-Western Rensselaer-
Eastern Rensselaer-Western Columbia-Eastern Columbia-Northern Fulton-
Southeast Warren-Southern Washington-Bennington-Western Windham-
Eastern Windham-
1055 AM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, the Mohawk Valley, Helderbergs, Capital
District, Taconics, Lake George Saratoga Region, and southern
Adirondacks in eastern New York and southern Vermont.

.DAY ONE...Today and tonight.

Isolated non-severe thunderstorms may contain brief periods of
moderate to heavy rainfall today and tonight, which may result in
ponding of water on area roadways and in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated non-severe thunderstorms may contain brief periods of
moderate to heavy rainfall Saturday into Saturday night, which may
result in ponding of water on area roadways and in poor drainage
areas.

There is a chance for thunderstorms Tuesday and Wednesday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ047-058-059-063>066-031100-
Schoharie-Western Greene-Eastern Greene-Western Ulster-
Eastern Ulster-Western Dutchess-Eastern Dutchess-
1055 AM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for the Schoharie Valley, eastern
Catskills, and mid Hudson Valley in east central New York.

.DAY ONE...Today and tonight.

There is a marginal risk of severe weather this afternoon and
evening. Isolated storms could contain large hail to one inch in
diameter and gusty winds to 60 mph. Locally heavy rainfall may result
in ponding of water on area roadways and in poor drainage areas as
well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated non-severe thunderstorms may contain brief periods of
moderate to heavy rainfall Saturday into Saturday night, which may
result in ponding of water on area roadways and in poor drainage
areas.

There is a chance for thunderstorms Tuesday and Wednesday, mainly
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 2, 2:17 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
217 PM EDT Fri Jul 2 2021

NYZ038-021845-
Southern Herkimer-
217 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...

At 216 PM EDT, a strong thunderstorm was located near Frankfort, or
near Herkimer, moving northeast at 5 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Newport,
Middleville, West Frankfort, Spinnerville, Corrado Corners, Harbor,
Farrel Corner, Countryman, North Ilion, South Ilion, Kelhi Corners,
Eatonville, Dennison Corners, Johnson Corners and Carey Corners.

This includes Interstate 90 near exit 30.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4312 7516 4322 7507 4306 7484 4293 7500
      4309 7518
TIME...MOT...LOC 1816Z 237DEG 5KT 4307 7504

CS
Special weather statement, Jul 2, 3:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
341 PM EDT Fri Jul 2 2021

NYZ033-038>040-082-022030-
Southern Fulton-Hamilton-Northern Fulton-Southern
Herkimer-Montgomery-
341 PM EDT Fri Jul 2 2021

...A HEAVY SHOWER WILL AFFECT SOUTH CENTRAL HAMILTON...
FULTON...SOUTHEASTERN HERKIMER AND NORTHWESTERN MONTGOMERY
COUNTIES...

At 338 PM EDT, a heavy shower was located over St. Johnsville, or
near Little Falls, moving northeast at 40 mph.

Winds of around 30 mph are possible with this shower.

Locations impacted include...
Little Falls, Fort Plain, Dolgeville, St. Johnsville, Ephratah,
Stratford, Caroga Lake Public Campground, Caroga Lake, Oppenheim,
Nelliston, Bleecker, Arietta, Ingham Mills, Pinnacle, Lotville,
Rasbach Corner, Knappville, Shaker Place, Mindenville and Davys
Corners.

This includes Interstate 90 near exit 29A.

Torrential rainfall is also occurring with this storm, and may cause
localized poor drainage and street flooding. Do not drive your
vehicle through flooded roadways.

LAT...LON 4287 7473 4301 7489 4337 7457 4317 7425
TIME...MOT...LOC 1938Z 227DEG 36KT 4300 7473

Wasula

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:17 PM EDTSpecial Weather StatementALYOneida28 min
Jul 2, 2:33 PM EDTAreal Flood AdvisoryALYHerkimer39 min
Jul 2, 4:06 PM EDTSpecial Weather StatementALYSchoharie39 min
Jul 2, 5:20 PM EDTSpecial Weather StatementALYGreene40 min
Jul 2, 5:26 PM EDTSpecial Weather StatementALYUlster49 min
Jul 2, 5:58 PM EDTAreal Flood AdvisoryALYUlster94 min
Jul 2, 6:09 PM EDTSpecial Weather StatementALYPutnam51 min
Jul 1, 9:48 PM EDTSpecial Weather StatementALYBerkshire42 min
Jul 2, 2:00 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region3 hr

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.